Is the pain and delayed ejaculation due to the drugs that I am taking?
Q: I was prescribed Paradise 12.5 (Paroxetine) 1 tablet in the morning, Clonotril 0.25 (Clonazepam) tablets 3 times a day and Mirnite 15 tab 1 at night for anxiety. I came to know that it is too strong for anxiety. Accordingly, I talked to the doctor, and he prescribed Cipralex 10mg once in morning, Deanxit after lunch & dinner and Serenace 0.25mg after dinner. After taking this for 2 weeks, I had some side effects in my sexual performance. The ejaculation was delayed & very painful. When I informed the doctor, the prescription was changed to Bupron SR150 in the morning, Pramipex 0.125mg thrice a day and Deanxit after lunch & dinner. I have taken these doses for 10 days, but the pain during ejaculation is still persistent. What should be my course of action?
A:Unfortunately most anti-depressants cause sexual problems. While you have given the names of medicines taken by you, the diagnosis has not been stated. Hence I am unable to give a considered response. Bupron (bupropion) is now mainly used to help stop smoking even though it has some anti-depressant properties. Unfortunately it can cause fits and hence in US it was removed from the market long ago. There is some controversy whether slow-release (SR) form of Bupron is effective in depression or not. It is not allowed to be used in patients suffering from agitation, or in patients where suicidal tendency is suspected. In psychosis, bupropion has a record of worsening and sometimes causing hallucinations, paranoia and feelings of persecution apart from activation of mania. Similarly Pramipex (pramipexole) is basically used in the treatment of Parkinsonism. There are some reports of beneficial effects in Schizophrenia. Patients on Pramipex must not drive or operate machinery since sudden sleep (without warning) can occur.